MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE®, 14V LI-ION BATTERY CLIP SET; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE®, 14V LI-ION BATTERY CLIP SET; VENTRICULAR (ASSIST) BYPASS
Model Number 2865
Medical Device Problem Codes Disconnection (1171); Mechanical Problem (1384); Electrical Power Problem (2925); Complete Loss of Power (4015)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer's investigation is complete.
 
Event or Problem Description
It was reported that the patient passed away.The patient was walking by the water with their feet in the water, the patient stumbled and fell into the water.The system controller and battery clips were wet as a result and the system controller gave an alarm after this event.The outcome was not device or therapy related, and the device would not return.
 
Event or Problem Description
It was additionally reported that the system controller alarmed for power cable disconnect, low voltage, and no external power after the patient fell into the water.The death was considered to be due to an accident related to the fall.Based on a review of available patient¿s record and the reported patient outcome, there were no device issues at the time of the patient outcome.
 
Additional Manufacturer Narrative
Section d4: device serial number and lot number were not provided, and expiration date and manufacture date (h4) cannot be determined.The primary udi number in d4 is reflective of all available information.Section g4: pma # corrected.Sections h5 and h8: corrected for reusable medical device.Manufacturer's investigation conclusion: the reported event of the battery clips becoming wet, followed by atypical power cable disconnect/low voltage/no external power alarms, was not confirmed.The battery clips (lot number unknown) was not returned for analysis, and no log files were provided.Available information for this event indicates that the cause of the event was due to the patient accidentally falling into the water, and the subsequent reported alarms could have been caused by the clips being submerged in the water.Available information for this event also indicates that the patient passed away after falling into the water.The lot number of the battery clips was not provided.The heartmate 3 patient handbook and the heartmate 3 lvas instructions for use instructs users to never submerge their equipment, including their battery clips, underwater.The patient handbook also instructs users to never expose their equipment to liquids or fluids of any kind.The heartmate 3 patient handbook (section titled "emergency contact list") cautions users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.The current revision of the patient handbook and instructions for use (ifu) can be found on the eifu page of the abbott website.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE®, 14V LI-ION BATTERY CLIP SET
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key22199068
Report Number2916596-2025-03526
Device Sequence Number17831552
Product Code DSQ
UDI-Device Identifier00813024010715
UDI-Public(01)00813024010715
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number2865
Device Catalogue Number2865
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2025
Supplement Date Received by Manufacturer07/18/2025
Initial Report FDA Received Date06/12/2025
Supplement Report FDA Received Date08/13/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexMale